Bulletin of the American Mathematical Society

Invariants of 3-manifolds

Sylvain E. Cappell and Julius L. Shaneson

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 81Number 3, Part 1 (1975), 559-562.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183536870

Mathematical Reviews number (MathSciNet)
MR0367967

Zentralblatt MATH identifier
0331.57003

Subjects
Primary: 55A99 55A10 55A25 55A40
Secondary: 57D65

Citation

Cappell, Sylvain E.; Shaneson, Julius L. Invariants of 3-manifolds. Bull. Amer. Math. Soc. 81 (1975), 559--562. https://projecteuclid.org/euclid.bams/1183536870


Export citation

References

  • 1. J. W. Alexander, Note on Riemann spaces, Bull. Amer. Math. Soc. 26 (1919), 370-372.
  • 2. C. Bankwitz and H. G. Schumann, Über Viergeflechte, Abh. Math. Sem. Univ. Hamburg 70 (1934), 263-284.
  • 3. S. E. Cappell and J. L. Shaneson, Cyclic branched covering spaces Ann. of Math. Studies (Memorial Volume in honor of R. Fox).
  • 4. A. H. Clifford, On the canonical form and dissection of a Riemann's surface, Proc. London Math. Soc. 8 (1877), 292-304.
  • 5. R. H. Fox, A quick trip through knot theory, Topology of 3-Manifolds and Related Topics (Proc. Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 120-167. MR 25 #3522.
  • 6. R. H. Fox, Construction of simply connected 3-manifolds, Topology of 3-Manifolds and Related Topics (Proc. Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 213-216. MR 25 #3539.
  • 7. H. Hilden, Every closed orientable 3-manifold is a 3-fold branched covering space of S3, Bull. Amer. Math. Soc. 80 (1974), 1243-1244.
  • 8. F. Hirzebruch, W. P. Newmann and S. S. Koh, Differentiate manifolds and quadratic forms, Dekker, 1971.
  • 9. M. Montesinos, A representation of closed, orientable 3-manifolds as 3-fold branched coverings of S3, Bull. Amer. Math. Soc. 80 (1974), 845-846.
  • 10. K. Perko, On dihedral covering spaces of knots (to appear).
  • 11. K. Perko, Unpublished tables available upon request to the author, 1 Chase Manhattan Plaza, New York, N. Y.
  • 12. K. Reidemeister, Knoten Theorie, Springer-Verlag, 1932.
  • 13. V. A. Rohlin, New results in the theory of four-dimensional manifolds, Dokl. Akad. Nauk SSSR 84 (1952), 221-224. (Russian) MR 14, 573.
  • 14. J. L. Shaneson, Wall's surgery obstruction groups for G X Z, Ann of Math. (2) 90 (1969), 296-334. MR 39 #7614.